Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 9:37 PM CDT for 8 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2010, 9:37 PM CDT (02:37 UTC)
- Expired
- Sep 16, 2010, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Dade County, MO, Dallas County, MO, Jasper County, MO, Laclede County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 5:05 AM CDT | FLASH FLOOD | 4 Nw Buffalo, MO | ROUTE C CLOSED DUE TO HIGH WATER. |
| Sep 16, 6:05 AM CDT | FLASH FLOOD | 4 W Louisburg, MO | ROUTE P CLOSED DUE TO HIGH WATER. |
| Sep 16, 7:43 AM CDT | FLOOD | 3 Wsw Morrisville, MO | NUMEROUS ROADS CLOSED ACROSS THE EASTERN PORTION OF THE COUNTY. THIS INCLUDES ROADS 470TH...530TH...535TH...552ND. POMME DE TERRE RIVER IS REPORTED OUT OF ITS BANKS IN THESE LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 448 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WGUS53 KSGF 160237
FFWSGF
KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.NEW.KSGF.FF.W.0150.100916T0237Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT WED SEP 15 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 400 AM CDT THURSDAY.
* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS AND PORTIONS OF SOUTHERN MISSOURI. DUE TO
EXISTING SATURATED GROUND CONDITIONS...WIDESPREAD FLASH FLOODING
IS LIKELY OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
3780 9254 3786 9241 3802 9240 3805 9164
3816 9154 3816 9153 3779 9153 3779 9181
3760 9183 3761 9225 3748 9226 3742 9363
3728 9363 3729 9406 3705 9407 3700 9507
$$
CRAMER6 follow-up statements
119
WGUS73 KSGF 160409
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT WED SEP 15 2010
KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-
1109 PM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER...LACLEDE...
PHELPS...POLK AND PULASKI COUNTIES...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL PORTIONS OF THE WARNED AREA.
RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES HAVE OCCURRED WHERE THE
GROUND WAS ALREADY SATURATED FROM RAINFALL EARLIER ON WEDNESDAY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
3780 9254 3786 9241 3802 9240 3805 9164
3816 9154 3816 9153 3779 9153 3779 9181
3760 9183 3761 9225 3748 9226 3742 9363
3728 9363 3729 9406 3705 9407 3700 9507
$$
TERRY270
WGUS73 KSGF 160620
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT THU SEP 16 2010
KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-
120 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER...LACLEDE...
PHELPS...POLK AND PULASKI COUNTIES...
AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN HAD ENDED AT MOST LOCATIONS. RAINFALL AMOUNTS SINCE
WEDNESDAY HAVE RANGED FROM ONE TO THREE INCHES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
3780 9254 3786 9241 3802 9240 3805 9164
3816 9154 3816 9153 3779 9153 3779 9181
3760 9183 3761 9225 3748 9226 3742 9363
3728 9363 3729 9406 3705 9407 3700 9507
$$
FOSTER439
WGUS73 KSGF 160801
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT THU SEP 16 2010
MOC105-161-169-160810-
/O.CAN.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-PULASKI MO-PHELPS MO-
301 AM CDT THU SEP 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LACLEDE...PHELPS
AND PULASKI COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING UNTIL 1000 AM CDT.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
3783 9363 3780 9320 3786 9319 3787 9286
3749 9286 3749 9307 3744 9307 3742 9363
3728 9363 3729 9406 3705 9407 3706 9462
3702 9462 3700 9507
$$
KSC021-037-MOC011-057-059-097-167-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS
301 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK
COUNTIES...
AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND
WEDNESDAY NIGHT. THIS WAS RESULTING IN FLASH FLOODING ACROSS THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
3783 9363 3780 9320 3786 9319 3787 9286
3749 9286 3749 9307 3744 9307 3742 9363
3728 9363 3729 9406 3705 9407 3706 9462
3702 9462 3700 9507
$$
BOXELL346
WGUS53 KSGF 160803
FFWSGF
KSC021-037-MOC011-057-059-097-167-161500-
/O.EXT.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 AM CDT.
* AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND
WEDNESDAY NIGHT. THIS WAS RESULTING IN FLASH FLOODING....AS WELL
AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
3783 9363 3780 9320 3786 9319 3787 9286
3749 9286 3749 9307 3744 9307 3742 9363
3728 9363 3729 9406 3705 9407 3706 9462
3702 9462 3700 9507
$$
BOXELL829
WGUS73 KSGF 161223
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CDT THU SEP 16 2010
KSC021-037-MOC011-057-059-097-167-161500-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS
723 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK
COUNTIES...
AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND
WEDNESDAY NIGHT. THIS WAS RESULTING IN FLASH FLOODING....AS WELL
AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
3783 9363 3780 9320 3786 9319 3787 9286
3749 9286 3749 9307 3744 9307 3742 9363
3728 9363 3729 9406 3705 9407 3706 9462
3702 9462 3700 9507
$$
BOXELL963
WGUS73 KSGF 161459
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT THU SEP 16 2010
KSC021-037-MOC011-057-059-097-167-161508-
/O.EXP.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS
MO-
959 AM CDT THU SEP 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR BARTON...
CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PORTIONS OF POLK AND DALLAS COUNTIES STILL HAD SOME MINOR FLOODING
AND THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
ADVISORY WHICH CONTINUES UNTIL 10 AM FRIDAY.
LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
3783 9363 3780 9320 3786 9319 3787 9286
3749 9286 3749 9307 3744 9307 3742 9363
3728 9363 3729 9406 3705 9407 3706 9462
3702 9462 3700 9507
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:22 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 15, 7:22 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 722 PM CDT WED SEP 15 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 710 PM CDT WED SEP 15 2010/ CONVECTION THAT IMPACTED PORTIONS OF THE OZARKS WEDNESDAY AFTERNOON HAD DIMINISHED THIS EVENING LEAVING BEHIND A CONTAMINATED AIR MASS. OUTFLOW BOUNDARIES FROM TODAYS HAD REINFORCED A BOUNDARY THAT EXTENDED ACROSS FAR SOUTHERN KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI. SEVERE CONVECTION HAD DEVELOPED ACROSS SOUTH CENTRAL KANSAS AHEAD OF AN APPROACHING SHORTWAVE AND COLD FRONT. WILL CLOSELY MONITOR THESE STORMS AS THEY SPREAD EAST AND INTERACT WITH THE EAST TO WEST ORIENTED BOUNDARY. GREATEST POTENTIAL FOR SEVERE WEATHER LATER THIS EVENING AFTER 02Z WILL BE ACROSS SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI MAINLY ALONG AND WEST OF HIGHWAY 71. A DIMINISHING RISK OF SEVERE WEATHER WILL SPREAD EAST ACROSS THE OZARKS OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT IN EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI. IN ADDITION...WITH THE CONVECTIVE COMPLEX TAKING SHAPE TO OUR WEST ACROSS KANSAS AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE REGION...THE POTENTIAL OF HEAVY RAINFALL AND FLOODING IS INCREASING FOR TONIGHT. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED FOR AREAS NORTHWEST OF A BRANSON TO SALEM LINE. FOSTER && .DISCUSSION... /ISSUED 325 PM CDT WED SEP 15 2010/ MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION ACROSS THE NORTHERN CWA...AND THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS ASSOCIATED WITH A COLD FRONTAL PASSAGE. CURRENTLY...A LINE OF THUNDERSTORMS CONTINUES TO SLOWLY PUSH EAST SOUTHEAST ACROSS PORTIONS OF THE NORTHWESTERN CWA. AN AREA OF SHOWERS ASSOCIATED WITH THE DECAYING MCS FROM THIS MORNING...CONTINUES TO SLOWLY PUSH EAST ACROSS THE FAR EASTERN CWA THIS AFTERNOON. INCREASED CLOUD COVER REMAINS OVER THE EASTERN AND NORTHERN CWA FROM THE MCS AND THE CURRENT STORMS OVER THE AREA. THIS HAD LIMITED HEATING AND INSTABILITY ACROSS THE AREA. THERE IS ELEVATED INSTABILITY ACROSS THE AREA WITH IT BEING MUCH WEAKER ACROSS THE EASTERN CWA. LOW LEVEL SHEAR VECTORS ARE PARALLEL TO THE MOVEMENT OF THE STORMS...WHICH SHOULD KEEP THE STORMS OUTFLOW DOMINANT AND LIMIT THE SEVERE POTENTIAL WITH THE ONGOING STORMS. WITH THE ELEVATED INSTABILITY THESE STORMS SHOULD CONTINUE TO PUSH EAST AND WEAKEN DURING THE REMAINDER OF THE AFTERNOON...ESPECIALLY ONCE THEY MOVE EAST OF HIGHWAY 65 WHERE WEAKER INSTABILITY RESIDES. THE BIG QUESTION IS WHAT IS GOING TO HAPPEN LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS AS COLD FRONT AND SHORTWAVE TROUGH MOVES THROUGH THE REGION. MODELS DID NOT HANDLE THE MCS THIS MORNING OR THE CURRENT CONVECTION VERY WELL AT ALL...SO THEIR DEPICTION OF THE ACTIVITY ALONG THE FRONT COULD BE GREATLY FLAWED OVER THE AREA DUE TO THE POOR INITIALIZATION OF THE MODEL. CLOUDS ARE STARTING TO CLEAR ACROSS CENTRAL AND SOUTHERN KANSAS THIS AFTERNOON. MLCAPE IS STARTING TO INCREASE IN THESE AREAS WITH TEMPERATURES ARE IN THE UPPER 90S WITH DEWPOINTS IN THE MID TO UPPER 60S ACROSS SOUTH CENTRAL KANSAS. THEREFORE...THINK STORMS SHOULD BEGIN TO INITIALIZE AHEAD OF THE FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS TO NORTH CENTRAL OKLAHOMA IN THE NEXT HOUR OR TWO. WIND SHEAR WILL SUPPORT ORGANIZED STORMS ACROSS KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS...WHICH SHOULD RESULT IN DISCRETE STORMS ACROSS THESE AREAS. THESE STORMS SHOULD THEN MOVE TO THE EAST AND EVENTUALLY FORM INTO A LINE OF STORMS AND THEN PUSH INTO THE WESTERN CWA THIS EVENING. WIND SHEAR SHOULD REMAIN SIGNIFICANT ENOUGH TO SUPPORT STRONG TO SEVERE WEATHER IF THERE IS ENOUGH INSTABILITY IN PLACE ACROSS THE AREA. WITH THE BREAKS IN THE CLOUDS STARTING TO OCCUR ACROSS SOUTHEASTERN KANSAS INTO FAR SOUTHWEST MISSOURI...FEEL A SEVERE POTENTIAL WILL BE POSSIBLE AS THESE LINES MOVE INTO THE AREA...GENERALLY WEST OF THE HIGHWAY 71 CORRIDOR. THINK THE MAIN RISK WILL BE STRONG WINDS. THE LINE OF STORMS SHOULD THEN WEAKEN AS THEY PUSH EAST ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...WHERE MORE STABLE AIRMASS SHOULD RESIDE. COOLER CONDITIONS WILL THEN SPREAD INTO THE AREA BEHIND THE FRONT FOR THE END OF THE WORK WEEK. AN UPPER LEVEL RIDGE WILL THEN START TO BUILD TOWARDS THE AREA THIS WEEKEND. AN UPPER LEVEL SHORTWAVE TROUGH IS EXPECTED TO PUSH ACROSS THE NORTHERN PLAINS THIS WEEKEND WHICH WILL TRY TO PUSH A FRONT TO THE SOUTH. THINK THE RIDGE WILL HOLD STRONG ENOUGH TO KEEP THE FRONT AND ALL PRECIPITATION CHANCES WELL OFF TO THE NORTH OF THE AREA SO LEFT THE FORECAST DRY THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE BUILDS OVER THE REGION. ANOTHER SHORTWAVE TROUGH AND COLD FRONT MAY APPROACH AND MOVE THROUGH THE AREA DURING THE MIDDLE OF NEXT WEEK...BRINGING CHANCES FOR THUNDERSTORMS TO THE REGION. WISE && .AVIATION... /ISSUED 653 PM CDT WED SEP 15 2010/ A FRONT WILL APPROACH THE TERMINALS TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS WITH LOCALIZED IFR CONDITIONS IN THE HEAVIER RAINFALL WILL ACCOMPANY THE FRONTAL PASSAGE. LOW LEVEL WIND SHEAR WILL ALSO IMPACT AREA TERMINALS OVERNIGHT. MVFR CEILINGS MAY PERSIST BEHIND THE FRONT INTO EARLY THURSDAY BEFORE CLEARING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM BRANSON TO SALEM. KS...FLASH FLOOD WATCH TONIGHT FOR EXTREME SOUTHEAST KANSAS. &&
Hazardous weather outlook, Sep 15, 8:28 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT WED SEP 15 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 828 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF QUARTERS. THE FLOODING RISK IS ELEVATED. THE TORNADO RISK IS LIMITED. DISCUSSION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH OUT OF KANSAS AND ACROSS THE MISSOURI OZARKS TONIGHT AS A FRONT APPROACHES FROM THE NORTHWEST. THESE STORMS WILL BRING THE POTENTIAL OF DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI...OR MAINLY SOUTHWEST OF A LINE FROM GIRARD KANSAS TO CASSVILLE MISSOURI. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT MAINLY WEST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Sep 15, 5:32 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 SW FORDLAND 37.12N 92.97W
09/15/2010 WEBSTER MO AMATEUR RADIO
ROOF BLOWN OFF BARN AND NUMEROUS TREES DOWN
&&
AFOSTERLocal storm report, Sep 15, 5:51 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 NW ROGERSVILLE 37.15N 93.09W
09/15/2010 GREENE MO EMERGENCY MNGR
ROOF DAMAGE AND 30 TREES DOWN
&&
AFOSTERLocal storm report, Sep 15, 5:52 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 ESE SPRINGFIELD 37.18N 93.20W
09/15/2010 GREENE MO NWS EMPLOYEE
TREE DOWN
&&
AFOSTERLocal storm report, Sep 15, 9:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG NEVADA 37.84N 94.35W
09/15/2010 VERNON MO EMERGENCY MNGR
TREE LIMBS DOWN ON POWER LINES. POWER OUT ON NORTHWEST
SIDE OF THE CITY.
&&
DSALocal storm report, Sep 15, 9:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 E SHERMAN 37.26N 95.02W
09/15/2010 CHEROKEE KS EMERGENCY MNGR
SEVERAL POWER POLES DOWN.
&&
DSALocal storm report, Sep 15, 9:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM FLASH FLOOD VISTA 37.99N 93.66W
09/15/2010 ST. CLAIR MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS IN THE COUNTY FLOODING.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 6 hr |
| Sep 15, 8:04 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 23 min |
| Sep 15, 8:32 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Sep 15, 8:34 PM CDT | Flash Flood Warning | SGF | Barton, Benton, Camden, Cedar, Hickory, Maries and 4 more | 13 hr |
| Sep 15, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 59 min |
| Sep 15, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 59 min |
| Sep 15, 9:25 PM CDT | Tornado Warning | SGF | Barton, Jasper | 52 min |
| Sep 15, 9:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Newton, Polk | 76 min |
| Sep 15, 10:28 PM CDT | Flash Flood Warning | SGF | Dade, Dent, Greene, Laclede, Lawrence, Phelps and 6 more | 5 hr |
| Sep 15, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 40 min |
| Sep 15, 10:54 PM CDT | Tornado Warning | SGF | Christian | 30 min |
| Sep 15, 11:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Sep 15, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 71 min |
| Sep 16, 12:02 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 73 min |
| Sep 16, 2:41 AM CDT | River Flood Warning | SGF | Cedar | 7 hr |
| Sep 16, 2:50 AM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan | 7 hr |
| Sep 16, 2:57 AM CDT | Areal Flood Warning | SGF | Dent, Greene, Laclede, Lawrence, Phelps, Pulaski and 4 more | 7 hr |
| Sep 16, 9:52 AM CDT | Areal Flood Advisory | SGF | Dallas, Greene, Polk | 24 hr |
| Sep 15, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 54 min |
| Sep 15, 9:09 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 36 min |
| Sep 16, 9:57 AM CDT | Areal Flood Warning | SGF | Bourbon | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.